Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Springfield, MO

June 26, 2018Benton County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 26, 2018, 7:21 AM CDT for Benton County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 7:21 AM CDT (12:21 UTC)
Expired
Jun 26, 2018, 8:00 AM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

705 
WWUS83 KSGF 261221
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
721 AM CDT TUE JUN 26 2018
 
MOZ055-261300-
Benton MO-
721 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 800
AM CDT...

At 721 AM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, moving east at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lincoln...                        Cole Camp...
Ionia...                          Palo Pinto...
Mora...                           Brandon...
Crockerville...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 9316 3853 9307 3833 9308 3836 9352
      3838 9351 3851 9351 3851 9330 3854 9329
      3854 9317
TIME...MOT...LOC 1221Z 275DEG 45KT 3844 9350 

$$

Raberding

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 5:42 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 5:42 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
542 AM CDT Tue Jun 26 2018

.SHORT TERM...(Today and tonight)
Issued at 237 AM CDT Tue Jun 26 2018

Main focus will be the chance of severe storms today and with
excessive heat for Wed/Thu.

Surface low pressure was located near the IA/NE/SD borders early
this morning. Convection was occurring across our CWA along the
I-44 corridor within an area of higher moisture (1.5-1.7 PWAT)
along the southeast edge of an upper level jet streak and 850 mb
low level jet. While the storms have been moving over roughly the
same locations, they remain scattered in nature and at this point
at least are not posing any flooding risk. A few have pulsed up to
marginally severe but for the most part have remained sub-severe.
The current convection should slide off to the east and dissipate
by mid morning, but another surge of moisture is expected by late
morning into the afternoon ahead of a surface front as the low
shifts slowly east across Iowa. Instability will increase during
the afternoon with 2000-3000 ML CAPE values by late afternoon.
Shear values will also begin to increase by late afternoon into
the evening, especially as the low level jet intensifies. The best
area for severe storms look to be along and north of the I-44
corridor from late afternoon through the evening, with large hail
and damaging wind the main severe weather risk. An isolated
tornado can't be ruled out.

.LONG TERM...(Wednesday through Monday)
Issued at 237 AM CDT Tue Jun 26 2018

The main upper level wave will move into the Great Lakes region on
Wednesday and the precipitation should also move east out of our
area. Upper level ridging will begin over the area and should
increase our heat and heat index values, especially on Wednesday
and Thursday with much warmer mid level air edging eastward into
the CWA. Will be issuing a heat advisory for the western portion
of the CWA for Wednesday and will probably need one for nearly the
entire area on Thursday, but will hold off on going out that far
in time right now. Highs Wednesday in the low to mid 90s and on
Thursday in the mid to upper 90s. Heat index values from the upper
90s to around 106 on Wednesday and 102 to 107 on Thursday.

Another upper trough will begin to push into the plains over the
weekend with the upper ridge continuing to push eastward into the
eastern U.S. Will see more of a southwesterly flow aloft and a
return of low level Gulf moisture, so the convection chances will
be on the increase for the later half of the long term period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 540 AM CDT Tue Jun 26 2018

Most of the overnight convection has lifted north of the
terminals, however a few cells were trying to get going again near
the SGF. For the most part, convection should remain north of the
terminals until late in the day. Strong to severe convection is
expected to develop north of the terminals and then spread south
into the TAF areas this evening. Outside of convection we are
expecting VFR conditions, but convection will offer some MVFR and
IFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM to 10 PM CDT Wednesday for MOZ066-067-
     077-078-088-089-093-094-101.

KS...Heat Advisory from 1 PM to 10 PM CDT Wednesday for KSZ073-097-
     101.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jun 26, 3:45 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
345 AM CDT Tue Jun 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
345 AM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Scattered thunderstorms are expected to continue through the
  mid morning hours. While most of the storms will remain sub-
  severe, the stronger storms may produce hail to the size of
  quarters and 60 mph wind gusts.

  The atmosphere is expected to become quite unstable later this
  afternoon into this evening. Strong to severe thunderstorms will
  be possible with damaging wind gusts in excess of 60 mph, large
  hail to the size of golf balls and an isolated tornado possible.
  The most favorable location for severe storms this afternoon and
  evening will be over southeast Kansas into west central and
  central Missouri, or generally along and north of the Interstate
  44 corridor.

  In addition to the chance of severe storms, very heavy rain
  will be likely and may lead to some isolated localized flooding.

  Heat index values this afternoon are expected to reach the mid
  90s to around 100 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Hot and humid conditions will return to the area Wednesday with
  temperatures rising into the mid to upper 90s and heat index
  values from the upper 90s to around 107.

  Even hotter conditions are expected on Thursday with heat index
  values from 100 to 107 expected.

  Thunderstorm chances will return to the area Friday into early
  next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later this afternoon and
  tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Jun 26, 2:43 AM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
243 AM CDT TUE JUN 26 2018

MOZ082-083-092-260830-
Dent MO-Wright MO-Texas MO-
243 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT...
SOUTHWESTERN DENT AND TEXAS COUNTIES UNTIL 330 AM CDT...

At 243 AM CDT, Doppler radar and storm spotters were tracking a
tornado 10 miles north of Mountain Grove, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Montauk State Park...             Mountain Grove...
Licking...                        Cabool...
Houston...                        Dawson...
Summersville...                   Raymondville...
Huggins...                        Montauk...
Bucyrus...                        Graff...
Elk Creek...                      Eunice...
Yukon...                          Hartshorn...
Solo...                           Simmons...
Prescott...                       Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3706 9223 3723 9247 3760 9176 3743 9166
      3719 9165 3716 9166
TIME...MOT...LOC 0743Z 238DEG 40KT 3727 9223

Griffin
Special weather statement, Jun 26, 2:48 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
248 AM CDT TUE JUN 26 2018

MOZ082-083-260845-
Dent MO-Texas MO-
248 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND TEXAS
COUNTIES UNTIL 345 AM CDT...

At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Houston, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Montauk State Park...             Mountain Grove...
Licking...                        Cabool...
Houston...                        Summersville...
Raymondville...                   Huggins...
Montauk...                        Bucyrus...
Elk Creek...                      Eunice...
Yukon...                          Hartshorn...
Solo...                           Simmons...
Prescott...                       Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 9166 3706 9225 3736 9225 3759 9176
      3741 9165
TIME...MOT...LOC 0748Z 238DEG 40KT 3729 9216

Griffin
Special weather statement, Jun 26, 2:58 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 AM CDT TUE JUN 26 2018

MOZ090-260845-
Greene MO-
258 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 345 AM CDT...

At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 7 miles west of Springfield, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Springfield...                    Republic...
Battlefield...                    Willard...
Rogersville...                    Strafford...
Ash Grove...                      Fair Grove...
Walnut Grove...                   Brookline...
Sacville...                       Glidewell...
Ebenezer...                       Bassville...
Turners...                        Bois D'arc...
Cave Springs...                   Galloway...

This includes Interstate 44 between mile markers 59 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3710 9361 3728 9361 3728 9363 3742 9362
      3743 9355 3742 9308 3709 9306
TIME...MOT...LOC 0758Z 244DEG 31KT 3723 9342

Griffin
Special weather statement, Jun 26, 3:58 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
358 AM CDT TUE JUN 26 2018

MOZ091-092-260945-
Wright MO-Webster MO-
358 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND NORTHWESTERN WRIGHT
COUNTIES UNTIL 445 AM CDT...

At 358 AM CDT, Doppler radar was tracking a strong thunderstorm over
Marshfield, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marshfield...                     Niangua...
Duncan...                         Rader...
Grovespring...                    Odin...
Northview...

This includes Interstate 44 between mile markers 91 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3723 9306 3742 9307 3748 9283 3748 9253
      3747 9252 3717 9253
TIME...MOT...LOC 0858Z 251DEG 29KT 3736 9291

Griffin
Special weather statement, Jun 26, 5:31 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 AM CDT TUE JUN 26 2018

MOZ071-082-083-261115-
Dent MO-Phelps MO-Texas MO-
531 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR DENT...NORTHEASTERN TEXAS AND
SOUTHEASTERN PHELPS COUNTIES UNTIL 615 AM CDT...

At 530 AM CDT, Doppler radar was tracking a strong thunderstorm near
Licking, or 15 miles north of Houston, moving northeast at 55 mph.

Dime size hail and wind gusts up to 40 mph will be possible with
this storm.  In addition, frequent cloud to ground lightning and
torrential rainfall will occur with this storm.

Locations impacted include...
Montauk State Park...             Salem...
Licking...                        Lenox...
Turtle...                         Jadwin...
Beulah...                         Howes Mill...
Darien...                         Gladden...
Anutt...                          Bangert...
Boss...                           Howes...
Stone Hill...                     Sligo...

LAT...LON 3759 9131 3752 9132 3742 9190 3758 9202
      3786 9153 3779 9152 3779 9131 3771 9131
      3770 9130 3769 9115 3759 9115
TIME...MOT...LOC 1030Z 239DEG 49KT 3755 9187

Lindenberg
Special weather statement, Jun 26, 7:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
721 AM CDT TUE JUN 26 2018

MOZ055-261300-
Benton MO-
721 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 800
AM CDT...

At 721 AM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, moving east at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lincoln...                        Cole Camp...
Ionia...                          Palo Pinto...
Mora...                           Brandon...
Crockerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 9316 3853 9307 3833 9308 3836 9352
      3838 9351 3851 9351 3851 9330 3854 9329
      3854 9317
TIME...MOT...LOC 1221Z 275DEG 45KT 3844 9350

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:59 PM CDTSpecial Weather StatementSGFOzark46 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningSGFOzark43 min
Jun 25, 10:28 PM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 12:03 AM CDTSpecial Weather StatementSGFLaclede42 min
Jun 26, 1:40 AM CDTSpecial Weather StatementSGFPulaski50 min
Jun 26, 1:51 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski26 min
Jun 26, 2:43 AM CDTSpecial Weather StatementSGFTexas47 min
Jun 26, 2:48 AM CDTSpecial Weather StatementSGFTexas57 min
Jun 26, 2:53 AM CDTSevere Thunderstorm WarningSGFTexas22 min
Jun 26, 2:58 AM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 3:20 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more5 days
Jun 26, 3:25 AM CDTSevere Thunderstorm WarningSGFGreene, Webster38 min
Jun 26, 3:58 AM CDTSpecial Weather StatementSGFWebster47 min
Jun 26, 4:12 AM CDTAreal Flood AdvisorySGFGreene, Webster4 hr
Jun 26, 5:31 AM CDTSpecial Weather StatementSGFDent44 min
Jun 26, 9:17 AM CDTSpecial Weather StatementSGFMorgan43 min
Jun 26, 9:37 AM CDTSpecial Weather StatementSGFMorgan38 min
Jun 26, 9:57 AM CDTSpecial Weather StatementSGFMiller48 min
Jun 26, 10:22 AM CDTSpecial Weather StatementSGFMorgan23 min
Jun 26, 12:33 PM CDTSpecial Weather StatementSGFPhelps, Pulaski42 min
Jun 26, 12:51 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski39 min
Jun 26, 1:08 PM CDTSevere Thunderstorm WarningSGFDent, Phelps52 min
Jun 26, 1:25 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski20 min
Jun 26, 1:29 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas46 min
Jun 26, 1:56 PM CDTSevere Thunderstorm WarningSGFDent49 min
Jun 26, 2:06 PM CDTSpecial Weather StatementSGFMaries39 min
Jun 26, 2:19 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan41 min
Jun 26, 2:33 PM CDTSpecial Weather StatementSGFBenton, St. Clair42 min
Jun 26, 2:42 PM CDTSevere Thunderstorm WarningSGFDent20 min
Jun 26, 2:47 PM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Jun 26, 2:48 PM CDTAreal Flood AdvisorySGFDent6 hr
Jun 26, 2:56 PM CDTSpecial Weather StatementSGFBarton, St. Clair, Vernon49 min
Jun 26, 3:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon50 min
Jun 26, 3:13 PM CDTSpecial Weather StatementSGFBarton, Jasper, Newton47 min
Jun 26, 3:16 PM CDTSpecial Weather StatementSGFBenton, Camden, Hickory, Miller, Morgan44 min
Jun 26, 3:37 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Miller, Morgan, St. Clair38 min
Jun 26, 3:58 PM CDTSpecial Weather StatementSGFDade, Lawrence, Newton47 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more39 min
Jun 26, 4:16 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton44 min
Jun 26, 4:22 PM CDTTornado WarningSGFPhelps, Pulaski23 min
Jun 26, 4:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Stone50 min
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski49 min
Jun 26, 4:44 PM CDTAreal Flood AdvisorySGFMcDonald, Newton6 hr
Jun 26, 4:51 PM CDTSevere Thunderstorm WarningSGFPolk24 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Stone, Taney, Webster and 1 more51 min
Jun 26, 5:35 PM CDTSevere Thunderstorm WarningSGFLaclede40 min
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningSGFDent19 min
Jun 26, 5:46 PM CDTTornado WarningSGFWright14 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney, Texas, Wright49 min
Jun 26, 6:02 PM CDTTornado WarningSGFLaclede, Pulaski, Texas, Wright28 min
Jun 26, 6:29 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more46 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.